# SDR NM1Y20200917001

- Difficulty date: August 20, 2020
- Submitted: September 17, 2020
- Operation: General aviation
- Filed by: Safran Aircraft Engines, repair station NM1Y353K
- Make and model: Boeing 737
- Engine: Cfmint LEAP1B21
- System (JASC): 7250 · Turbine Section
- Part: Hanger Assy
- Part number: 2585M45G03
- Condition: Damaged
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING LEAP-1B ENGINE SHOP VISIT AT SAFRAN AE REPAIR STATION FOR HPT SHROUD REPLACEMENT WORKSCOPE ESM TASK 72-53-00-07B-655-C HAS BEEN APPLIED CONSISTING TO HPT SHROUDS/HPT HANGER GRINDING OPERATION.  AFTER THE GRINDING OPERATION, PARTIAL MISSING COATING (CHIPPING) WAS OBSERVED ON GRINDED HANGER SURFACE.  BASED ON NO ESM CRITERIA AVAILABLE FOR SUCH FINDING, CSC CASE WAS ISSUED TO OEM IN ORDER TO GET RECOMMENDATION.  OEM HAS CONFIRMED THE CHIPPING CONDITION AS NOT SERVICEABLE AND REQUESTED TO REPLACE THE AFFECTED HANGER.  AN INVESTIGATION WAS PERFORMED TO IDENTIFY THE ORIGIN OF SUCH FINDING REVIEWING THE FULL GRINDING PROCESS.  NO ANOMALY WAS IDENTIFIED.  IN PARALLEL A RE-INSPECTION OF THE SHOP MODULES ALREADY RELEASED IN THE WIP HAS REVEALED SIMILAR CHIPPING CONDITION ON SEVERAL PARTS.  BASED ON THIS ANALYSIS SAFRAN AE SUSPECTED TO HAVE DELIVERED SEVERAL MODULES WITH HPT HANGERS PARTIAL MISSING COATING.  CONSEQUENTLY A QUALITY ESCAPE WAS OPENED FOR A SUSPECT POPULATION OF 16 ENGINES.  ROOT CAUSE ANALYSIS REVEALED: FOR THE OCCURRENCE: GRINDING PROCESS REVIEW DID NOT REVEAL ANY DEVIATION VS ESM REQUIREMENT.  SENSIBILITY TO COATING SHIPPING IS KNOWN BY OTHER SHOPS.  FOR THE NO DETECTION CAUSE N°1: IN THE CURRENT PROCESS (GRINDING, SHOP MODULE REMOVAL, SHOP MODULE SENT TO ASSEMBLY LINE FOR FINAL SM INSPECTION) THE RESPONSABILITIES SHARING FOR INSPECTIONS BETWEEN GRINDING OPERATOR AND INSPECTOR IS NOT CLEARLY DEFINED.  CAUSE N°2 : DIMENSIONAL MEASUREMENT AFTER GRINDING ASSOCIATED TO ENVIRONMENTAL CONDITION OF THE MACHINE DID NOT ALLOW TO DETECT 100% OF PARTIAL CHIPPING CONDITIONS OF THE HANGERS WHICH MAINLY OCCURRED AT THE ENDS OF THE HANGER SURFACE.  ILLUSTRATED WORKING INSTRUCTION ADDED IN THE ROOTERS AT GRINDING LEVEL AND INSPECTION LEVEL RECQUESTING INSPECTION OF THE SURFACE FINISH OF ALL GRINDED SURFACES.  AUTOMATISATION OF OF DIMENSIONAL MEASUREMNT BY THE GRINDING MACHINE ALLOWING A FULL MEASUREMENT OF THE 18 HANGERS.  APPLICATION OF FLEET PLAN RECOMMENDED BY THE OEM : RE-INDUCTION OF AFFECTED ENGINES FOR CHECK OF HANGER CONDITION AND REPLACEMENT IF NECESSARY. ACTION LAUNCHED WITH ALL AFFECTED CUSTOMERS.  ED COVERING A SUSPECT POPULATION OF 16 ENGINES
